Euclidean preferences

Bogomolnaia, A. and Laslier, J. (2007) Euclidean preferences. Journal of Mathematical Economics, 43(2), pp. 87-98. (doi: 10.1016/j.jmateco.2006.09.004)

Full text not currently available from Enlighten.


This note is devoted to the question: how restrictive is the assumption that preferences be Euclidean in d dimensions. In particular it is proven that any preference profile with I individuals and A alternatives can be represented by Euclidean utilities with d dimensions if and only if d≥min⁡(I,A−1)d≥min⁡(I,A−1). The paper also describes the systems of A points which allow for the representation of any profile over A alternatives, and provides similar results when only strict preferences are considered. These findings contrast with the observation that if preferences are only required to be convex then two dimensions are always sufficient.

Item Type:Articles
Glasgow Author(s) Enlighten ID:Bogomolnaia, Professor Anna
Authors: Bogomolnaia, A., and Laslier, J.
College/School:College of Social Sciences > Adam Smith Business School > Economics
Journal Name:Journal of Mathematical Economics

University Staff: Request a correction | Enlighten Editors: Update this record